Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 54, NWS Bismarck, ND

June 17, 20164 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 17, 2016, 4:57 AM CDT for 4 counties in North Dakota. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 4:57 AM CDT (09:57 UTC)
Expired
Jun 17, 2016, 6:00 AM CDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Burleigh County, ND, Kidder County, ND, Sheridan County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:10 AM CDTHAIL 2.53 N Driscoll, ND
Jun 17, 5:10 AM CDTHAIL 3Driscoll, NDREPORT FORWARDED BY EMERGENCY MANAGER AND TIME ESTIMATED USING RADAR. HAIL CAUSED DAMAGE TO BUILDING SIDING
Jun 17, 5:17 AM CDTTSTM WND GST 60Steele, NDVERY HEAVY RAIN REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:26 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2745 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

732 
WUUS53 KBIS 170957
SVRBIS
NDC015-043-083-103-171100-
/O.NEW.KBIS.SV.W.0054.160617T0957Z-160617T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
457 AM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 600 AM CDT

* AT 456 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES EAST OF WILTON TO 12 MILES SOUTH OF WING TO
  9 MILES SOUTHEAST OF STERLING...MOVING NORTHEAST AT 50 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. THERE WERE NUMEROUS REPORTS OF
           GOLF BALL SIZE HAIL AND WIND GUSTS UP TO 70 MPH IN THE
           BISMARCK AND MANDAN AREA WITH THESE STORMS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STEELE AND TUTTLE AROUND 520 AM CDT. 
  LAKE ISABEL AROUND 525 AM CDT. 
  DAWSON AND ROBINSON AROUND 530 AM CDT. 
  TAPPEN AROUND 535 AM CDT. 
  GOODRICH AROUND 540 AM CDT. 
  HURDSFIELD AROUND 545 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRYSTAL SPRINGS...CHASELEY...MOFFIT...BOWDON...ARENA...LAKE WILLIAMS...
DRISCOLL AND HORSEHEAD LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4693 10042 4708 10090 4767 9980 4740 9948
      4663 9947 4664 10031
TIME...MOT...LOC 0956Z 238DEG 42KT 4716 10069 4697 10035 4669 10020 

HAIL...1.75IN
WIND...70MPH
 
$$

CJS
3 follow-up statements
778 
WWUS53 KBIS 171025
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
525 AM CDT FRI JUN 17 2016

NDC015-043-083-103-171100-
/O.CON.KBIS.SV.W.0054.000000T0000Z-160617T1100Z/
SHERIDAN ND-KIDDER ND-BURLEIGH ND-WELLS ND-
525 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHEASTERN SHERIDAN...KIDDER...NORTHEASTERN BURLEIGH AND
SOUTHWESTERN WELLS COUNTIES...

AT 525 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF MCCLUSKY TO 7 MILES SOUTHWEST OF
ROBINSON TO 9 MILES SOUTH OF LAKE ISABEL...MOVING NORTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 517 AM CDT...60 MPH WIND GUSTS WERE
         REPORTED BY THE PUBLIC IN STEELE. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  ROBINSON AROUND 530 AM CDT. 
  GOODRICH AROUND 540 AM CDT. 
  HURDSFIELD AND PETTIBONE AROUND 545 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRYSTAL SPRINGS...CHASELEY...BOWDON...HORSEHEAD LAKE...ARENA AND LAKE
WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4695 10011 4722 10063 4767 9980 4740 9948
      4663 9947 4664 10006
TIME...MOT...LOC 1024Z 242DEG 45KT 4733 10031 4705 9986 4668 9981 

HAIL...1.25IN
WIND...70MPH
 
$$

CJS
810 
WWUS53 KBIS 171039
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
539 AM CDT FRI JUN 17 2016

NDC015-083-171048-
/O.CAN.KBIS.SV.W.0054.000000T0000Z-160617T1100Z/
SHERIDAN ND-BURLEIGH ND-
539 AM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN AND
NORTHEASTERN BURLEIGH COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4664 9990 4697 10003 4733 10010 4733 10003
      4741 10003 4767 9980 4740 9948 4663 9947
TIME...MOT...LOC 1038Z 246DEG 39KT 4734 9995 4707 9969 4672 9960 

$$

NDC043-103-171100-
/O.CON.KBIS.SV.W.0054.000000T0000Z-160617T1100Z/
KIDDER ND-WELLS ND-
539 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR KIDDER AND SOUTHWESTERN WELLS COUNTIES...

AT 538 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF HURDSFIELD TO 6 MILES SOUTHEAST OF
ROBINSON TO 9 MILES SOUTHEAST OF LAKE ISABEL...MOVING NORTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  PETTIBONE AROUND 550 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRYSTAL SPRINGS...CHASELEY...BOWDON...HORSEHEAD LAKE AND LAKE WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4664 9990 4697 10003 4733 10010 4733 10003
      4741 10003 4767 9980 4740 9948 4663 9947
TIME...MOT...LOC 1038Z 246DEG 39KT 4734 9995 4707 9969 4672 9960 

HAIL...1.00IN
WIND...60MPH
 
$$

CJS
145 
WWUS53 KBIS 171059
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
559 AM CDT FRI JUN 17 2016

NDC043-103-171106-
/O.EXP.KBIS.SV.W.0054.000000T0000Z-160617T1100Z/
KIDDER ND-WELLS ND-
559 AM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR KIDDER AND SOUTHWESTERN WELLS
COUNTIES WILL EXPIRE AT 600 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER WIND GUSTS
TO 50 MPH ARE STILL EXPECTED IN FAR EASTERN KIDDER AND PARTS OF WELLS
COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4664 9990 4697 10003 4733 10010 4733 10003
      4741 10003 4767 9980 4740 9948 4663 9947
TIME...MOT...LOC 1054Z 238DEG 42KT 4734 9995 4707 9969 4672 9960 

$$

CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:34 AM CDT, 23 minutes earlier.

Area forecast discussion, Jun 17, 4:34 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
434 AM CDT FRI JUN 17 2016

.UPDATE...
Issued at 426 AM CDT Fri Jun 17 2016

Quick update to locally extend Severe Thunderstorm Watch 263 east
into the James River Valley through 12 UTC per coordination with
SPC.

&&

.SHORT TERM...(Today and tonight)
Issued at 202 AM CDT Fri Jun 17 2016

The severe weather threat will continue through the early morning
hours, but the better part of today will be thunderstorm-free.

As of 07 UTC, a couple of discrete storms have intensified over
Morton and Grant Counties, and have displayed transient supercell
characteristics in response to increasingly favorable deep-layer
wind fields. Meanwhile, another intense thunderstorm is affecting
southwest ND. That cell is expected to propagate northeast into
and across a reservoir of stronger MUCAPE exceeding 2000 J/kg. We
expect a severe weather threat to persist through 12 UTC as these
cells cross that instability axis while deep-layer wind shear only
increases further into the 50+ kt range. Steep mid-level lapse
rates favor large hail, and any bowing segments such as those that
have been suggested by the HRRR (and as observed in recent radar
data with the storms in southwest ND) may produce damaging winds.

The early-day convection and eastward progression of a weak short-
wave trough aloft will push the surface boundary across central ND
at 07 UTC southeast into SD and MN later today. Mid-level heights
will slowly rise this afternoon, as well, suggesting that the odds
of thunderstorm development in western and central ND will be low.
Convection-allowing model guidance supports that notion, as well.
However, we are still carrying a chance of storms in the southern
James River valley this afternoon and evening in respect to MLCAPE
on the order of 2000 J/kg seen there on forecast soundings.

The chance of thunderstorms will increase tonight, mainly after 06
UTC as modest Theta-E advection occurs aloft with the frontal zone
also shifting northward. However, the 00 UTC GFS and NAM suggest
that mid-level capping late tonight may be stronger than modeled
earlier, and the low-level jet upstream in SD is modest at 25 kt.
Both suggest that the probability of late-night severe weather may
be lower than thought at this time yesterday, and it is too low
for us to make any explicit mention in the forecast at this time.

.LONG TERM...(Saturday through Thursday)
Issued at 202 AM CDT Fri Jun 17 2016

The potential for severe thunderstorms Saturday and Saturday night
is the focus of the long term forecast.

The 00 UTC guidance calls for boundary layer dewpoints in the mid
and upper 60s F across most of western and central ND Saturday on
south-southeast flow as a surface low develops in MT. Steep mid-
level lapse rates will yield widespread MLCAPE of 2500 to 3500
J/kg across western and central ND, while deep-layer wind fields
will strengthen, producing an impressive CAPE-shear setting with
0-6-km bulk wind shear of 55 to 65 kt. Moreover, model-forecast
soundings display substantial veering with height, favorable for
supercellular storm modes capable of all severe hazards. Capping
is not modeled to be particularly strong by mid to late day per
the 00 UTC GFS and NAM, but forcing for ascent is questionable
without a well-defined surface boundary in place and mid-level
height rises. True to that point, most 00 UTC guidance fails to
generate any storms during the diurnal heating cycle. We still
carried a chance of storms, though, both due to the possibility
of early-day elevated convection and to cover the potential for
isolated surface-based storm development late in the day. Either
way, it appears that an MCS may cross northern ND Saturday night
after emanating from storms in MT Saturday afternoon and evening.
Such an MCS would have the potential to produce higher-order wind
damage if it occurs.

Note that the parameter space Saturday afternoon and Saturday
night remains one of the most impressive we've seen this season.
CIPS analog guidance also points to the relatively high threat
of all severe hazards, if storms actually develop.

Thereafter, the 00 UTC guidance agrees that the flow aloft shifts
to the northwest as the intense subtropical ridge sprawling from
the southwest US into the central Plains is flattened a bit. That
should reduce the storm chances in our region for a few days from
Monday through Thursday, before flow aloft turns southwest again
by late next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 426 AM CDT Fri Jun 17 2016

A complex of severe thunderstorms impacting KBIS as of 930 UTC
will impact KJMS by 12 UTC.  In addition, MVFR ceilings in
stratus will likely impact KJMS late tonight and early Friday.
Otherwise, VFR conditions will generally prevail during the day
Friday with a much lower thunderstorm risk.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...AYD
SHORT TERM...CJS
LONG TERM...CJS
AVIATION...AYD
Hazardous weather outlook, Jun 17, 4:21 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
421 AM CDT FRI JUN 17 2016

NDZ001>005-009>013-017-018-031>033-040-041-043-044-050-051-180930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-MCINTOSH-DICKEY-
421 AM CDT FRI JUN 17 2016 /321 AM MDT FRI JUN 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTHEAST NORTH DAKOTA
AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS MORNING.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT.

NDZ019>023-025-034>037-042-045>048-180930-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-
421 AM CDT FRI JUN 17 2016 /321 AM MDT FRI JUN 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS
SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY THROUGH
DAYBREAK. SOME STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND
VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...ANY REPORTS OF HIGH WINDS OR HAIL EARLY THIS MORNING
WOULD BE GREATLY APPRECIATED. LATER TODAY AND TONIGHT...SPOTTER
ACTIVATION IS UNLIKELY.

AYD

In the hours before

Local storm report, Jun 17, 4:24 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
424 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     TSTM WND GST     2 SSE BISMARCK          46.78N 100.76W
06/17/2016  M58 MPH          BURLEIGH           ND   ASOS

&&

AYD
Local storm report, Jun 17, 4:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
433 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     HAIL             BISMARCK                46.81N 100.78W
06/17/2016  E1.75 INCH       BURLEIGH           ND   TRAINED SPOTTER

            OFF DUTY NWS EMPLOYEE.

&&

AYD
Local storm report, Jun 17, 4:40 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
440 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     HAIL             10 N BISMARCK           46.95N 100.78W
06/17/2016  E1.00 INCH       BURLEIGH           ND   OFFICIAL NWS OBS

&&

AJ
Local storm report, Jun 17, 4:43 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
443 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 AM     HAIL             5 NNE BISMARCK          46.88N 100.74W
06/17/2016  E2.50 INCH       BURLEIGH           ND   TRAINED SPOTTER

0443 AM     TSTM WND GST     5 NNE BISMARCK          46.88N 100.74W
06/17/2016  E75 MPH          BURLEIGH           ND   TRAINED SPOTTER

&&

AJ
Special weather statement, Jun 17, 4:47 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
447 AM CDT FRI JUN 17 2016

NDZ022-023-171015-
WELLS ND-SHERIDAN ND-
447 AM CDT FRI JUN 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHERIDAN AND
NORTHWESTERN WELLS COUNTIES UNTIL 515 AM CDT...

AT 447 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTH OF GOODRICH...OR 11 MILES SOUTHWEST OF HARVEY...MOVING
NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL...WIND GUSTS TO 40 MPH AND VERY HEAVY RAINFALL IS
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARVEY...MARTIN AND SHEYENNE LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4775 9974 4751 10006 4764 10024 4785 10012
      4785 10011
TIME...MOT...LOC 0946Z 227DEG 10KT 4763 10008

CJS
Local storm report, Jun 17, 4:54 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
454 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 AM     HAIL             1 N BISMARCK            46.82N 100.78W
06/17/2016  M2.00 INCH       BURLEIGH           ND   TRAINED SPOTTER

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:45 PM CDTSpecial Weather StatementBISBurleigh45 min
Jun 16, 8:13 PM CDTSpecial Weather StatementBISMorton32 min
Jun 16, 8:47 PM CDTSevere Thunderstorm WarningBISMorton58 min
Jun 16, 9:08 PM CDTSevere Thunderstorm WarningBISMorton52 min
Jun 16, 9:42 PM CDTSevere Thunderstorm WarningBISGrant, Morton63 min
Jun 16, 10:02 PM CDTSpecial Weather StatementBISBurleigh28 min
Jun 16, 10:33 PM CDTSevere Thunderstorm WarningBISGrant, Morton57 min
Jun 16, 10:37 PM CDTAreal Flood AdvisoryBISGrant, Morton5 hr
Jun 16, 11:29 PM CDTSpecial Weather StatementBISSioux31 min
Jun 17, 12:55 AM CDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope65 min
Jun 17, 1:01 AM CDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jun 17, 1:43 AM CDTSevere Thunderstorm WarningBISBillings, Dunn, Hettinger, Slope, Stark62 min
Jun 17, 1:58 AM CDTSevere Thunderstorm WarningBISGrant, Morton49 min
Jun 17, 2:30 AM CDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton, Stark60 min
Jun 17, 2:57 AM CDTTornado WarningBISGrant, Hettinger33 min
Jun 17, 3:28 AM CDTSevere Thunderstorm WarningBISGrant, Morton, Oliver47 min
Jun 17, 3:58 AM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Oliver62 min
Jun 17, 4:47 AM CDTSpecial Weather StatementBISWells28 min
Jun 17, 6:01 AM CDTSpecial Weather StatementBISFoster, Stutsman, Wells59 min
Jun 17, 6:19 AM CDTSevere Thunderstorm WarningBISFoster, Stutsman56 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.